Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suggest treatment for pancreatitis

Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 12565 Questions
I have pancreatitis pretty bad I am in and out of the hospital. I can not live in the hospital, I am in constant pain. I have lost about 80lbs in the last 4 months. I do have severe nausea and vomiting because of the pancreatitis. My blood pressure is sky high. I took it a few minutes ago and it is 170/105, that was last night when I was writing this, but now it is 151/106. I take diovan 80 mg a day. I know it is from the pancreatitis hurting so much. One of the medications I am on is subsys, fentanyl sublingual spray 600mcg 4 x day it helps the most. I also get injectable phenergren 25 mg in muscle every 6 hrs as needed. I take 20 mg bentyl 20 mg 3 x day. pantonics 2 x day. It is hard for me to get to the doctor. I cant even get in to see the doctor till march 24th. I ask for a refill and they said not till I come in but no available appt. till end of march. I am paralyzed from waist down, what can I do for the pain my doctor no longer works at my doctor office. I now see another doctor in the office that does not know me. The problem is the doctor wants to stop my medicine and revisit later, for my pancreatitis. and I need refills on some of my medicine but cant get in. What can I do? What can you do?
Posted Thu, 20 Mar 2014 in Medicines and Side Effects
Answered by Dr. T Chandrakant 2 hours later
Brief Answer: Discuss and request the now-available Doctor Detailed Answer: Hi. Indeed, pancreatitis is a problem with lots of pain and associated problems as you have mentioned. You have to have the medicines and you can discuss this with the now-available Doctor. I do not think any Doctor can stop writing a new prescription of older medicines which have helped you for pancreatitis and pain. Loosing 80 lbs in 4 months can be too much to say. All the medicines you require are ''prescription '' medicines and are not available over the counter. If necessary you can have the second opinion of a Gastroenterologist and can help you more. You could have been also on pancreatic enzymes preparation too. I think you need to have a review of the diagnosis with MRI/ CT of the abdomen and relevant investigations to rule out other problems. How much is your blood sugar now?
Above answer was peer-reviewed by
Follow-up: Suggest treatment for pancreatitis 21 minutes later
I do have type 1 diabetes and I use insulin pump at times my sugar is high I adjust my pump accordingly it can go in the 300 at time. another issue my cholesterol is more than 1200 at times unfortunetly I cant take cholesterol meds. I don't eat to much cause I cant keep it down and pain. severe pain. no one ever mentioned emnzymes before im son has cystic fibrosis is it the same thing he takes.
Answered by Dr. T Chandrakant 11 minutes later
Brief Answer: Pancreatic enzyme preparations Detailed Answer: Hi, Thanks for writing back. This is good that you know how to adjust the doses of insulin, a very important factor. I hope you have checked thyroid function tests as hypothyroidism to can cause such elevated cholesterol levels. I can understand the pain you get with food. Over the counter pancreatic enzymes are available and yes, they can be the same your son may be taking for cystic fibrosis. They should be taken with the food. and sometimes really help to alleviate the pain. regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor